Alert archive / North Carolina / Beach Hazards Statements in 2013

Beach Hazards Statement 9, NWS Newport/Morehead City, NC

June 21, 2013

NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 21, 2013, 5:00 AM EDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2013, 5:00 AM EDT (09:00 UTC)
Expired
Jun 22, 2013, 8:00 PM EDT
In force
39 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WHUS42 KMHX 210900
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
500 AM EDT FRI JUN 21 2013

...STRONG SHORE BREAK AND RIP CURRENTS EXPECTED TODAY FOR THE
NORTHERN OUTER BANKS...

.PERSISTENTLY STRONG NORTHEAST WINDS WILL CONTINUE TODAY...LEADING
TO BREAKING WAVES OF 4 TO 6 FEET NORTH OF RODANTHE...AND A HIGH
THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS.

NCZ103-211700-
/O.NEW.KMHX.BH.S.0009.130621T0900Z-130622T0000Z/
OUTER BANKS DARE-
500 AM EDT FRI JUN 21 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS
EVENING.

* HAZARDS...HIGH RIP CURRENT THREAT AND STRONG SHORE BREAK.

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON TODAY.
  SHOREBREAK IS STRONGEST AROUND HIGH TIDE...WHICH OCCURS AROUND 6
  PM TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. 

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
5 follow-up statements
123 
WHUS42 KMHX 211528
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1128 AM EDT FRI JUN 21 2013

...STRONG SHORE BREAK AND RIP CURRENTS EXPECTED TODAY FOR THE
NORTHERN OUTER BANKS...

.PERSISTENTLY STRONG NORTHEAST WINDS WILL CONTINUE TODAY...
LEADING TO BREAKING WAVES OF 4 TO 6 FEET NORTH OF RODANTHE...AND
A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS.

NCZ103-212330-
/O.CON.KMHX.BH.S.0009.000000T0000Z-130622T0000Z/
OUTER BANKS DARE-
1128 AM EDT FRI JUN 21 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH RIP CURRENT THREAT AND STRONG SHORE BREAK.

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON TODAY. 
  SHOREBREAK IS STRONGEST AROUND HIGH TIDE...WHICH OCCURS AROUND 
  6 PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
092 
WHUS42 KMHX 212035
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
435 PM EDT FRI JUN 21 2013

...STRONG SHORE BREAK AND RIP CURRENTS EXPECTED TODAY FOR THE
NORTHERN OUTER BANKS...

.PERSISTENTLY STRONG NORTHEAST WINDS WILL CONTINUE THROUGH
SATURDAY... LEADING TO BREAKING WAVES OF 4 TO 6 FEET NORTH OF
CAPE HATTERAS...AND A HIGH THREAT OF RIP CURRENTS FOR ALL BEACHES
NORTH OF CAPE LOOKOUT.

NCZ095-104-222045-
/O.EXB.KMHX.BH.S.0009.130622T0000Z-130623T0000Z/
CARTERET-OUTER BANKS HYDE-
435 PM EDT FRI JUN 21 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH SATURDAY EVENING.

* HAZARDS...HIGH RIP CURRENT THREAT AND STRONG SHORE BREAK.

* LOCATION...NORTH OF CAPE LOOKOUT.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON SATURDAY.
  SHOREBREAK IS STRONGEST AROUND HIGH TIDE...WHICH OCCURS AROUND 6
  AM AND 6 PM SATURDAY EVENING.

* POTENTIAL IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

NCZ103-222045-
/O.EXT.KMHX.BH.S.0009.000000T0000Z-130623T0000Z/
OUTER BANKS DARE-
435 PM EDT FRI JUN 21 2013

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY
EVENING...

* HAZARDS...HIGH RIP CURRENT THREAT AND STRONG SHORE BREAK.

* LOCATION...NORTH OF HATTERAS INLET.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON SATURDAY.
  SHOREBREAK IS STRONGEST AROUND HIGH TIDE...WHICH OCCURS AROUND 6
  AM AND 6 PM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
954 
WHUS42 KMHX 220844
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
444 AM EDT SAT JUN 22 2013

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT TODAY...

.LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT
OF RIP CURRENTS FOR BEACHES NORTH OF CAPE LOOKOUT TODAY.

NCZ095-103-104-221645-
/O.CON.KMHX.BH.S.0009.000000T0000Z-130623T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
444 AM EDT SAT JUN 22 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH RIP CURRENT THREAT.

* LOCATION...NORTH OF CAPE LOOKOUT.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
506 
WHUS42 KMHX 221445
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1045 AM EDT SAT JUN 22 2013

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT TODAY...

.LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT
OF RIP CURRENTS FOR BEACHES NORTH OF CAPE LOOKOUT TODAY.

NCZ095-103-104-222245-
/O.CON.KMHX.BH.S.0009.000000T0000Z-130623T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1045 AM EDT SAT JUN 22 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH RIP CURRENT THREAT.

* LOCATION...NORTH OF CAPE LOOKOUT.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
274 
WHUS42 KMHX 221955
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
355 PM EDT SAT JUN 22 2013

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT UNTIL SUNDAY EVENING...

.LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT
OF RIP CURRENTS FOR BEACHES NORTH OF CAPE LOOKOUT UNTIL SUNDAY EVENING.

NCZ095-103-104-230900-
/O.NEW.KMHX.BH.S.0010.130623T1200Z-130624T0000Z/
/O.CON.KMHX.BH.S.0009.000000T0000Z-130623T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
355 PM EDT SAT JUN 22 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT UNTIL SUNDAY EVENING.

* HAZARDS...HIGH RIP CURRENT THREAT.

* LOCATION...NORTH OF CAPE LOOKOUT.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1:30 PM SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 21, 4:35 AM EDT, 25 minutes earlier.

Area forecast discussion, Jun 21, 4:35 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
435 AM EDT FRI JUN 21 2013

.SYNOPSIS...
HIGH PRESSURE EXTENDING OVER THE AREA FROM THE NORTHEAST WILL
WEAKEN TODAY AND TONIGHT AS A FRONTAL BOUNDARY DRIFTS IN FROM
OFFSHORE. THE FRONT WILL MOVE INLAND AND DISSIPATE SATURDAY.
BERMUDA HIGH PRESSURE WILL EXTEND OVER THE AREA SUNDAY THROUGH
TUESDAY.

&&

.NEAR TERM /TODAY/...
AS OF 330 AM FRIDAY...LATEST MODELS CONTINUE TO INDICATE INCREASING
THREAT OF SCT SHOWERS/TSTMS DURING THE DAY WITH INFLUX OF MSTR FROM
OFFSHORE COMBINED WITH WEAK VORT ADVDECTION FROM ELONGATED UPR TROF.
ENOUGH SUPPORT TO CONTINUE PREVIOUS FCST TREND OF POPS INCREASING
FROM ISOLATED ALONG COAST THIS MORNING TO 20 INLAND/40 COAST FOR
THIS AFTN. SOME INCREASE IN CLOUDINESS EXPECTED AS WELL WITH GOOD
COVERAGE OF CU/SCU SPREADING IN FROM COAST. MAX TEMPS WILL RANGE
FROM 75-80 OBX TO LOWER 80S INLAND.

&&

.SHORT TERM /TONIGHT/...
AS OF 330 AM FRIDAY...SLIGHT DEEPENING OF WEAK UPR LOW OVER INTERIOR
SE US WILL PRODUCE CONTINUED VORT ADVECTION OVER ERN NC WITH SFC
BNDRY DRIFTING TOWARD LAND. MODELS IN GENRAL AGREEMENT IN DECREASE
OF SCT CONVECTIVE THREAT THIS EVENING...THEN INCREASING OVERNIGHT
WITH ACTIVITY SPREADING IN FROM OFF GULF STREAM. ADJUSTED POPS TO
INDICATE THIS TREND WITH MAINLY 20 INLAND TO 30-40 COAST. MIN TEMPS
MID 60S INLAND TO LOWER 70S COAST.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 330 AM FRI...UNSETTLED WEATHER LOOKS TO BEGIN THE LONG TERM
PERIOD (SATURDAY AND SUNDAY) WITH RETURN TO TYPICAL SUMMERLIKE
REGIME FOR THE WORK WEEK AHEAD WITH HOT AND HUMID CONDITIONS AND
AFTERNOON THUNDERSHOWER CHANCES ALONG SEA BREEZE.

SPRAWLING UPPER LOW OVER THE SOUTHEAST STATES WILL REMAIN
STATIONARY THROUGH THE WEEKEND...WHILE INVERTED SFC TROUGH SETS UP
ALONG THE COAST AND MOVES INLAND THIS WEEKEND. FORCING WILL BE
WEAK AS THESE TWO SYSTEMS SHOW LITTLE IN THE WAY
SUSTENANCE...THOUGH WITH PWATS INC TO AROUND 2 INCHES SAT THROUGH
SUN...IT WILL NOT TAKE MUCH LIFT TO GENERATE SHOWERS/THUNDERSTORMS
ACROSS THE AREA. RAISED POPS FOR BOTH SAT AND SUN WITH EXPECTATION
THAT DECENT COVERAGE OF PRECIP WILL DEVELOP. BEST CHANCES OF
PRECIP WILL BE DURING THE DAYTIME HOURS WITH SOME CONTRIBUTION
FROM SOLAR HEATING AIDING IN THUNDERSHOWERS. STILL THINK THAT
MOSTLY CLOUDY SKIES WILL PREVAIL THROUGH THIS WEEKEND AND EDGED
HIGH TEMPS DOWN A DEGREE OR TWO TO ACCOUNT FOR THE INCREASED CLOUD
COVER.

WEAK LOW PRES FINALLY DISSIPATES AND IS REPLACED BY SPRAWLING
BERMUDA HIGH PRES BRINGING INCREASINGLY HOT AND HUMID CONDITIONS
FOR THE WORK WEEK AHEAD. TYPICAL ISO TO SCT DIURNAL CONVECTION
DRIVEN BY SEA BREEZE INTERACTION CAN BE EXPECTED WITH HIGHS IN THE
UPPER 80S TO NEAR 90 AND LOWS INTO THE 70S FOR MOST AREAS.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 06Z SATURDAY/...
AS OF 130 AM FRIDAY...CURRENT VFR CONDITIONS EXPECTED TO CONTINUE A
FEW MORE HOURS...THEN IFR CIGS EXPECTED TO DEVELOP AT KEWN AND KOAJ
AROUND 09Z...WITH SOME MVFR VSBYS AND SCT STRATUS AT KISO AND KPGV.
CIGS EXPECTED TO LIFT TO MVFR BY 13Z...AND VFR BY 18Z. SCT
SHOWERS/ISOLD TSTMS WILL AFFECT COASTAL SECTIONS EARLY THIS
MORNING...THEN SPREAD INLAND DURING LATE MORNING AND AFTN. COVERAGE
EXPECTED TO DIMINISH DURING EVENING.

LONG TERM/FRI NIGHT THROUGH TUE/
AS OF 330 AM FRI...GENERALLY VFR CONDITIONS FOR THE LONG
TERM...HOWEVER SHOWERS AND THUNDERSTORMS THIS WEEKEND WILL BRING
SOME MVFR CONDITIONS AT TIMES WITH TEMPO IFR IN HEAVY DOWNPOURS
POSSIBLE. WINDS WILL BE LIGHT THIS WEEKEND...THEN A RETURN TO BREEZY
SOUTHWEST WINDS EARLY TO MID NEXT WEEK AS HIGH PRES DEVELOPS
OFFSHORE.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 330 AM FRIDAY...LATEST MODEL GDNC SUPPORTS PREVIOUS FCST TREND
DURING PERIOD WITH NE WINDS GRADUALLY DIMINISHING WITH WEAKENING
PRES GRAD AS SFC FRONT DRIFTS IN FROM OFFSHORE. DIRECTION WILL HOLD
OUT OF NE THROUGH THIS EVENING...THEN SHIFT TO E-SE OVER OUTER
PORTIONS LATE TONIGHT.

BLEND OF WW3 AND PREVOUS FCST USED FOR SEAS. HEIGHTS PERSISTING 3-5
FT TODAY...SUBSIDING TO 2-3 FT TONIGHT.

LONG TERM/SATURDAY THROUGH TUE/
AS OF 330 AM FRI...LIGHT WINDS SATURDAY AS WEAK LOW PRES WILL BE
CENTERED OVER THE WATERS WITH VARIABLE WINDS...SWITCHING TO SOUTH
LATER SAT THROUGH SUN AS THE LOW WEAKENS AND MOVES NORTH BEING
REPLACED BY HIGH PRES OFFSHORE. THE SOUTH TO SOUTHWEST WINDS WILL
REMAIN RELATIVELY LIGHT UNTIL TUESDAY WHEN GRADIENT TIGHTENS A BIT
WITH THERMAL TROUGH DEVELOPING INLAND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...TL
AVIATION...JBM/TL
MARINE...JBM/TL
Hazardous weather outlook, Jun 20, 9:31 PM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
931 PM EDT THU JUN 20 2013

NCZ029-044>047-079>081-090>094-220145-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
931 PM EDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-220145-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
931 PM EDT THU JUN 20 2013

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:39 PM EDTSpecial Weather StatementMHXBeaufort51 min

Nearby

Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.